MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 1650
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
Three batteries were returned to the manufacturer and subsequently tested out of specification during manufacturer¿s analysis.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
### product event summary: three (3) batteries ((b)(6)) were returned for evaluation.No performance allegations were made against the batteries.Failure analysis of the returned batteries revealed that all the devices passed visual inspection.Functional testing of the batteries revealed abnormalities relating to the relative state of charge (rsoc); the batteries were not estimating the capacity accurately, likely due to an estimation error.Furthermore, it was observed that the batteries had exceeded its useful operating life of 500 charge and discharge cycles.An internal visual inspection of the batteries did not reveal any anomalies.Additional products: d1: heartware ventricular assist system ¿ battery d4: model #: 1650 / catalog #: 1650 / expiration date: 31-jan-2020 / serial #: (b)(6) udi #: (b)(4).D9: yes, return date: 22-jun-2023.H3: yes dev rtn to mfr? yes.H4: mfg date: 17-jan-2019.H5: no.D1: heartware ventricular assist system ¿ battery d4: model #: 1650 / catalog #: 1650 / expiration date: 31-jan-2020 / serial #: (b)(6) udi #: (b)(4).D9: yes, return date: 22-jun-2023.H3: yes dev rtn to mfr? yes.H4: mfg date: 14-jan-2019.H5: no.H6: the codes present in section h6 correspond to components/products that comprise the reported event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
paula bixby
8200 coral sea st ne
mounds view, MN 55112
7635055378
MDR Report Key17733296
Report Number3007042319-2023-03513
Device Sequence Number6399643
Product Code DSQ
UDI-Device Identifier00888707005692
UDI-Public00888707005692
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2020
Device Model Number1650
Device Catalogue Number1650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Initial Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1104 VAD
Patient Age55 YR
Patient SexMale